Advertisement

The Ramanujan Journal

, Volume 11, Issue 1, pp 95–102 | Cite as

Borwein's conjecture on average over arithmetic progressions

  • Alexandru ZaharescuEmail author
Article
  • 67 Downloads

Abstract

We provide asymptotic formulas for sums over arithmetic progressions of coefficients of products of the form
$$ R_{p_{0},s,N}(q)=\prod_{n=1}^N\prod_{j=1}^{p_0-1} (1-q^{p_0n-j})^s, $$
where s and N are positive integers and p0 is an odd prime number. We find that the sign of these sums is consistent with Borwein's conjecture.

Keywords

Partial products Sums over arithmetic progressions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andrews, G.E.: On an conjecture of Peter Borwein, Symbolic computation in combinatorics Δ1 (Ithaca, NY, 1993). J. Symbolic Comput. 20(5/6), 487–501 (1995)Google Scholar
  2. 2.
    Andrews, G.E., Baxter, R.J., Bressoud, D.M., Burge, W.H., Forrester, P.J., Viennot, G.: Partitions with prescribed hook differences. European J. Combin. 8(4), 341–350 (1987)MathSciNetGoogle Scholar
  3. 3.
    Bailey, W.N.: Some identities in combinatory analysis. Proc. London Math. Soc. 49(2), 421–425 (1947)Google Scholar
  4. 4.
    Bressoud, D.M.: The Borwein conjecture and partitions with prescribed hook differences. (English. English summary) The Foata Festschrift. Electron. J. Combin. 3(2) (1996), Research Paper 4, approx. 14 pp. (electronic).Google Scholar

Copyright information

© Springer Science + Business Media, LLC 2006

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Illinois at Urbana-ChampaignUrbana

Personalised recommendations